Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Goodland, KS

April 15, 2015Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2015, 6:09 PM MDT for Sherman County, Wallace County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2015, 6:09 PM MDT (00:09 UTC)
Expired
Apr 15, 2015, 7:00 PM MDT
In force
51 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 30 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:29 PM MDTHAIL 113 Sw Goodland, KSAVERAGE STONE SIZE WAS 1/2 INCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KGLD 160009
SVRGLD
KSC181-199-160100-
/O.NEW.KGLD.SV.W.0009.150416T0009Z-150416T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT WED APR 15 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 700 PM MDT

* AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
  WESKAN...OR 15 MILES NORTHWEST OF SHARON SPRINGS...MOVING NORTH AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3928 10205 3929 10166 3904 10175 3902 10190
      3901 10205
TIME...MOT...LOC 0009Z 184DEG 19KT 3907 10192 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
2 follow-up statements
839 
WWUS53 KGLD 160031
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED APR 15 2015

KSC181-199-160100-
/O.CON.KGLD.SV.W.0009.000000T0000Z-150416T0100Z/
SHERMAN KS-WALLACE KS-
631 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES...

AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
RULETON...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3928 10205 3929 10166 3904 10175 3902 10190
      3901 10205
TIME...MOT...LOC 0030Z 190DEG 20KT 3920 10186 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
794 
WWUS53 KGLD 160048
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT WED APR 15 2015

KSC181-199-160100-
/O.CON.KGLD.SV.W.0009.000000T0000Z-150416T0100Z/
SHERMAN KS-WALLACE KS-
648 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES...

AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RULETON...
MOVING NORTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3928 10202 3929 10166 3908 10175 3904 10184
      3901 10202 3901 10203
TIME...MOT...LOC 0048Z 184DEG 19KT 3930 10185 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:20 PM MDT, 49 minutes earlier.

Area forecast discussion, Apr 15, 5:20 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT WED APR 15 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THIS AFTERNOON THROUGH TONIGHT...AT 20Z DRYLINE CURRENTLY LOCATED
FROM NEAR KIRK COLORADO SOUTHEAST TO NEAR BURLINGTON TO KIT CARSON
COLORADO. MODELS AGREE THAT THUNDERSTORM INITIATION EXPECTED IN THIS
GENERAL AREA OR SLIGHTLY EAST ANYTIME NOW. FROM NOW THROUGH 00Z
SHOULD SEE A SLOW EASTWARD PROGRESSION OF BROKEN LINE OR LINE OF
STORMS REACHING A BENKELMAN TO COLBY AND OAKLEY LINE OR SLIGHTLY
WEST OF IT. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CANT
RULE OUT A TORNADO VERY EARLY IN THE PERIOD.

AFTER 00Z GENERAL IDEA PER HRRR/NAM IS TO MOVE ANY ONGOING ACTIVITY
EAST/NORTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING. BY
MIDNIGHT MOST OF THE ACTIVITY SHOULD BE LIMITED TO GRAHAM AND
NORTON COUNTIES EASTWARD. DURING THIS TIME STRONG AND POSSIBLY
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS ALTHOUGH LARGE
HAIL CANT BE RULED OUT.

LOW TEMPERATURES IN THE LOW 30S TO AROUND 40 FOR FAR EASTERN
COLORADO...LOW 40S TO AROUND 50 EAST OF THE STATE LINE...MILDEST IN
NORTON AND HILL CITY.

THURSDAY...VARYING SOLUTIONS AS TO WHAT EXACTLY WILL HAPPEN BUT
GENERAL IDEA IS FOR THE MORNING HOURS TO BE GENERALLY VOID OF
PRECIPITATION GIVEN RATHER DRY MID LEVELS. NAM/GFS DO SHOW SOME LOW
LEVEL CLOUDINESS MOVING IN AND CANT RULE OUT SOME VERY LIGHT
SHOWERS. HAVE LOWERED POPS A BIT. DURING THE AFTERNOON HOURS
PRECIPITATION CHANCES INCREASE A BIT AND I AM PROBABLY A BIT HIGH ON
MY POPS. CANT RULE OUT A STRAY THUNDERSTORM AS WELL. HIGH
TEMPERATURES IN THE MID 50S TO LOW 60S FOR FAR EASTERN
COLORADO...LOW 60S TO AROUND 70 EAST OF THE STATE LINE. IF THE NAM
VERIFIES WITH MORE EXTENSIVE LOW LEVEL CLOUDINESS HIGH TEMPERATURES
WILL LIKELY BE SEVERAL DEGREES COOLER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THURSDAY-SUNDAY...CONTINUING TO MONITOR ACTIVE WEATHER PATTERN
THROUGH THIS WEEKEND AS LARGE SCALE UPPER LOW TRANSITIONS EAST
THROUGH THE CENTRAL ROCKIES AND ACROSS THE PLAINS. ANOMALOUSLY MOIST
AIR MASS WILL DEVELOP INTO THE PLAINS WITH THE EASTERN HALF OF THE
CWA PROGGED TO HAVE PWATS 1 INCH OR HIGHER BY LATE THURSDAY NIGHT
WHICH IS IN THE 99TH PERCENTILE. QUASI STATIONARY FRONT...DRY LINE IN
OUR SOUTH/SOUTHWEST...ALONG WITH OCCLUSION WILL LIKELY ACT AS MAIN
FOCUS FOR POSSIBLE BANDING OR OVERRUNNING OF PRECIPITATION THROUGH
THIS WEEKEND. OVERALL CONFIDENCE IN BENEFICIAL PRECIPITATION
CONTINUES TO INCREASE...HOWEVER POSITION OF BETTER QPF STILL IN
QUESTION PAST THURSDAY NIGHT AS MODELS DIFFER ON TIMING/POSITION OF
THESE FEATURES. THERE IS ALSO A TREND TOWARDS DRY SLOT REDEVELOPING
FRIDAY MORNING BEFORE SHOWERS/THUNDERSTORMS REDEVELOP MIDDAY.

REGARDING POP FORECAST TRENDS...I RAISED POPS THURSDAY NIGHT TO
CATEGORICAL ACCOUNTING FOR GOOD PRECIP SIGNAL AND BETTER MODEL
CONSISTENCY. OTHER CHANGE WAS TO SHOW DECREASING TREND FRI MORNING
TO ACCOUNT FOR POSSIBLE DRY SLOT DEVELOPMENT. BEYOND THAT I TRIED TO
NOT TO MAKE ANY WHOLESALE CHANGES WITH LIKELY POPS ACROSS THE NORTH
AND EAST CONTINUING FRIDAY NIGHT. I KEPT CHANCE POPS SATURDAY
THROUGH SUNDAY...AS CONFIDENCE IS NOT QUITE AS HIGH ON
TIMING/COVERAGE.

REGARDING QPF FORECAST TRENDS...AS PREVIOUSLY MENTIONED CONFIDENCE
IS INCREASING IN GOOD PRECIP AMOUNTS ACROSS THE CWA...AND WITH
MODERATE INSTABILITY ALONG WITH OVERRUNNING I AM COMFORTABLE USING
AGGRESSIVE BLEND AND SHOWING HIGHER TRENDS. BETWEEN THURSDAY NIGHT
AND FRIDAY NIGHT RAINFALL AMOUNTS OF 1 TO 2" IN OUR NORTHERN AND
EASTERN CWA SEEM REASONABLE...AND LOCALLY HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE. NOT AS MUCH CONFIDENCE IN THE SOUTHERN
CWA...HOWEVER AS OF NOW 36HR TOTALS OF 0.5 TO 1" STILL SEEM
REASONABLE.

REGARDING SEVERE POTENTIAL THURSDAY EVENING...DEPENDING ON THE AMOUNT
OF CLEARING ASSOCIATED WITH DRY SLOT THIS FAR NORTH AND POSITION OF
DRY LINE/SURFACE FRONT WE COULD SEE A FEW SEVERE THUNDERSTORMS
DEVELOP IN NORTHWEST KANSAS IN POTENTIAL MODERATE CAPE/HIGH SHEER
ENVIRONMENT. WILL NEED TO MONITOR AS INGREDIENTS COULD BE AS GOOD OR
BETTER THAN THIS AFTERNOON.

SUNDAY NIGHT-WEDNESDAY...UPPER LOW CONTINUES TO TRANSITION EASTWARD
EVENTUALLY MERGING WITH BUILDING TROUGH OUT OF CANADA. NORTHERN H3
JET BECOMES ORIENTATED NORTH TO SOUTH ACROSS THE NORTHERN PLAINS AS
THIS LONGWAVE TROUGH DEEPENS OVER THE GREAT LAKES. THERE WILL BE A
TENDENCY TOWARDS SHORTWAVE TROUGHS TO MOVE THROUGH THIS FLOW TOWARDS
THE CENTRAL PLAINS WEAKENING AS THE SLIDE SOUTH. THERE IS NOT A LOT
OF CONFIDENCE IN THESE FEATURES...HOWEVER CONFIDENCE IS ALSO TOO LOW
TO GO COMPLETELY DRY. I KEPT SLIGHT CHANCE POPS IN PLACE WITH BET
SIGNAL FOR THUNDER WEDNESDAY AS SOUTHERN JET STREAM FINALLY STARTS
TO MOVE BACK TOWARDS THE CENTRAL ROCKIES WITH ALONG CLOSED UPPER
LOW BUILDING OVER THE SOUTHWEST US.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 520 PM MDT WED APR 15 2015

THUNDERSTORMS WILL BE POSSIBLE IN THE FIRST 6 HR OF THE TAF PERIOD
WITH ACTIVITY ALONG CO/KS STATELINE CURRENTLY TRANSITIONING NORTH
AND EAST. SOME RADAR RETURNS AND SURFACE OBS WOULD INDICATED VIRGA
AND DRY THUNDERSTORMS...WITH ISOLATED MICROBURSTS IN SOME OF THE
CELLS. I KEPT TEMPO MENTION OF THUNDERSTORM IN TAFS...WITH
COVERAGE LIMITED.

ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP LATE
TONIGHT...HOWEVER AT THIS POINT CONFIDENCE IS TOO LOW TO ADD IN
TAFS. IF THIS WAS TO OCCUR KMCK SEEMS LIKE THE BEST BET.
OTHERWISE...THE BETTER PRECIP SIGNAL FOR SHOWER/THUNDERSTORM
REDEVELOPMENT IS CURRENTLY OUTSIDE THE CURRENT TAF PERIOD.

FOG/STRATUS MAY DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHWEST
NEBRASKA. CURRENTLY IT STILL LOOKS LIKE THE IMPACT IN CIG/VIS
SHOULD BE LIMITED AT KMCK WITH VFR/MVFR AT KGLD. I HAVE
UNCERTAINTY WITH HOW DENSE THE FOG AND LOW THE CIGS WOULD BE
CONSIDERING THE POSSIBILITY FOR INCREASED MIXING NEAR KMCK IF
THERE IS OVERNIGHT CONVECTION. I KEPT KMCK TAF IN LINE WITH
CURRENT MAV/MET AND PREVIOUS FORECAST TRENDS SHOWING LIFR CIGS AND
6SM BR AROUND 11-17Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254.

NE...NONE.
&&

SHORT TERM...99
LONG TERM...DR
AVIATION...DR
Hazardous weather outlook, Apr 15, 10:10 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT WED APR 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1010 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. OUTDOOR BURNING IS
HIGHLY DISCOURAGED.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 3 PM
MDT (4 PM CDT) ALONG OR WEST OF A LINE FROM NEAR WRAY TO BURLINGTON
AND TRIBUNE. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS
EVENING THE INITIAL LINE OF THUNDERSTORMS MAY EITHER CONTINUE EAST
OR DEVELOP INTO A SMALL COMPLEX. FOR THE FIRST SEVERAL HOURS
AFTER THUNDERSTORM INITIATION THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. DURING THE EARLY
TO MID EVENING HOURS THE PRIMARY THREATS SHOULD BECOME LARGE HAIL
AND DAMAGING WINDS. ANY THUNDERSTORM THAT PRODUCES STRONG OR
DAMAGING WINDS WILL HAVE AN INCREASED CHANCE TO ALSO PRODUCE
BLOWING DUST AND DIRT WITH NEAR ZERO VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS EAST OF A LINE
FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA BOTH THURSDAY AND
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).

In the hours before

Local storm report, Apr 15, 4:25 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
04/15/2015  M58 MPH          KIT CARSON         CO   ASOS

&&

KOCHASIC
Special weather statement, Apr 15, 5:35 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT WED APR 15 2015

COZ090-091-KSZ001-160000-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
535 PM MDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA...NORTHEASTERN
KIT CARSON AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 600 PM MDT/700 PM
CDT/...

AT 534 PM MDT /634 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ST.
FRANCIS TO 8 MILES NORTH OF BETHUNE...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...BETHUNE...HALE...IDALIA AND BONNY RESERVOIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 428 AND 434.
 HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 222.

LAT...LON 3953 10254 3973 10237 3987 10211 3989 10192
      3957 10192 3957 10205 3948 10205 3925 10237
      3932 10257
TIME...MOT...LOC 2334Z 210DEG 24KT 3968 10214 3942 10241

LUNDQUIST
Special weather statement, Apr 15, 5:57 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT WED APR 15 2015

COZ090-091-KSZ001-160015-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
557 PM MDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA...NORTHEASTERN
KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 615 PM MDT/715 PM
CDT/...

AT 557 PM MDT /657 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST.
FRANCIS TO 12 MILES NORTH OF BETHUNE...AND MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.  THESE STORMS MAY BECOME SEVERE SO STAY TUNED FOR
FURTHER INFORMATION.

THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
HALE...IDALIA...BEECHER ISLAND AND BONNY RESERVOIR.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 222.

LAT...LON 3994 10178 3932 10223 3934 10249 3952 10248
      3958 10245 3971 10235 3991 10212 3995 10207
TIME...MOT...LOC 2357Z 205DEG 20KT 3980 10206 3948 10237

LUNDQUIST
Special weather statement, Apr 15, 6:03 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT WED APR 15 2015

KSZ013-027-160030-
WALLACE KS-SHERMAN KS-
603 PM MDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN AND
NORTHWESTERN WALLACE COUNTIES UNTIL 630 PM MDT...

AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF RULETON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.  THE STRONG WINDS MAY CAUSE BLOWING DUST AND
REDUCED VISIBILITIES.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SHERMAN AND NORTHWESTERN WALLACE COUNTIES.

LAT...LON 3905 10180 3906 10198 3926 10199 3924 10169
TIME...MOT...LOC 0002Z 186DEG 22KT 3913 10188

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:03 PM MDTSpecial Weather StatementGLDSherman27 min
Apr 15, 6:29 PM MDTSevere Thunderstorm WarningGLDSherman32 min
Apr 15, 6:43 PM MDTSevere Thunderstorm WarningGLDSherman62 min
Apr 15, 7:25 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace50 min
Apr 15, 7:44 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas61 min
Apr 15, 8:07 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas38 min
Apr 15, 8:45 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas48 min
Apr 16, 11:56 AM MDTSpecial Weather StatementGLDWichita34 min
Apr 16, 1:09 PM MDTSpecial Weather StatementGLDThomas36 min
Apr 16, 1:52 PM MDTSpecial Weather StatementGLDSheridan23 min
Apr 16, 2:02 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan43 min
Apr 16, 2:32 PM MDTSpecial Weather StatementGLDGove28 min
Apr 16, 2:49 PM MDTSpecial Weather StatementGLDDecatur26 min
Apr 16, 3:11 PM MDTSpecial Weather StatementGLDGove, Graham34 min
Apr 16, 3:19 PM MDTSpecial Weather StatementGLDNorton26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.